# SDR ARWA0001004

- Difficulty date: November 3, 2000
- Submitted: November 3, 2000
- Operation: Air carrier
- Aircraft: N57FB
- Make and model: Doug DC-8F-54
- Aircraft serial: 45669
- Aircraft time: 71,348 hours, 25,079 cycles
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Pin
- Condition: Broken
- Location: Lt Mlg
- Stage of operation: TO
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

FLIGHT LEAVING OUT OF MIA TO KM, WHEN LANDING GEAR SELECTED UP; CREW HEARD LOUD BANG IN AFT AIRCRAFT; FOLLOWED BY UNSAFE RED GEAR LIGHT AND LOSS OF HYDRAULIC FLUID. FOUNDED LT MAIN GEAR RETRACTING ACTUATOR BROKEN PIN.  DURING REPLACEMENT OF THE LT RETRACT PIN IN THE MLG SHOCK STRUT CYLINDER, CORROSION WAS FOUND INSIDE THE BOSE WHERE THE PIN IS INSERTED.  AFTER CORROSION CLEAN UP IAW SB 32-102, AN INTERNAL DIAMETER OF .035 INCH REMAINED GREATER THAN THE ALLOWED LIMIT OF THE SB.  IN ADDITION, MINOR PITTING REMAINED.  CLEANED AREA, AND INSTALLED A STEEL BUSHING MACHINED IAW THE SB INSTRUCTIONS, AND INSTALLATION WAS COMPLETE.
